# SDR 95ZZZX2543

- Difficulty date: May 3, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Cont TSIO520UB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Ring
- Condition: Stuck
- Location: Oil Ring
- Part time: 638 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE HAS BEEN RUN WITH MOBIL AV-1 ENGINE OIL.  ENGINE STARTED TO BLOW OIL OUT OF BREATHER TUBE.  ENGINE DISASSEMBLED AND INSPECTED TO DETERMINE CAUSE.  FOUND ALL OIL RINGS STUCK IN PISTONS DUE TO LEAD BUILD-UP.  FOUND CYLINDER WALLS WORN, FOUND EXCESSIVE SLUDGE BUILD-UP IN ENGINE SUMP, CRANKSHAFT AND CRANKCASE.  FOUND EXCESSIVE WEAR ON MAIN BEARINGS, FOUND THRUST BEARINGS HAD STARTED TO FAIL.  CRANKCASE FOUND CRACKED THROUGH FORWARD MAIN BEARING SADDLE.  THIS ENGINE WENT INTO SERVICE ON 10-18-89.  SUBMITTER STATED SEEING SIMILAR DAMAGE IN OTHER ENGINES THAT HAVE BEEN OPERATED ON THIS TYPE OF OIL.  RECOMMEND DISASSEMBLY AND INSPECTION OF ANY ENGINES RUN ON THIS TYPE OF OIL TO PREVENT SUDDEN ENGINE FAILURE.
